Skip Navigation

Physical weakness

Hi, I'm JohnDavid

I’m 65, diagnosed with stage 4 prostate cancer mid September, and began Lupron and Zytiga on 9 Oct. I also received 25 radiation treatments in October. I can’t do the physical work I used to do around the house. My muscles have been weakened due loss of muscle mass because of the loss of testosterone from Lupron and Zytiga. My oncologist explained that to me. It is the extent and rapidity of the onset of weakness that surprises me. I will begin mild exercising and swimming, and am waiting for a time slot for physical therepy, to hopefully hold off further weakening and maybe some strengthening. I rest while I do tasks. I can’t lift much on doctors orders because of impact to my bones where the cancer metastasized. I hate that I can’t pull my prodigious weight helping around the house. I used to do most of the heavy lifting and work. Darned testosterone!

Do any of you guys have similar experience with weakness? If so, were you able to overcome any of it? Is it just something I accept and just try to do my best?

  • Post #1
  • Sat Dec 29, 2018
Hi, I'm PAUL M W.

Hey fellow Lupron and Zytiga chemo sufferer. I’m also having trouble with weakness in my legs mostly.
I’m glad you mentioned your oncologist said it
Was caused by the drugs and not t the cancer itself. It’s discouraging not being able to do what we did before “c”. I was a painterand that’s not possible anymore. Have trouble getting off the floor much less trying to climb a ladder— don’t know if it’ll be forever. Curious to see if you’re physical therapy helps. Just seems there’s no adrenaline to get me going-sometimes I waste a whole afternoon because I can’t get off the couch.
Right now I just push myself to do the best I can.
Zometa treatments caused my kidneys to fail so sometimes I don’t know if it the chemo or kidney failure that cause the weakness.
Did anyone else have trouble with zometa treatments?
Thanks for your input.
Paul W.

  • Post #2
  • Mon Dec 31, 2018
Hi, I'm JohnDavid

Paul, thanks for replying. Sorry you’re going thru troubles. I’ve had three Zometa infusions so far. I have experienced any troubles that I know of. On the 7th I have a periodic appointment with my urologist, and I will be asking for information about that. At my December meeting with my oncologist he was concerned I had difficulty getting up out of a chair, and he’s recommended I get exercise along with PT. I also have trouble getting off the floor but that was an issue as long as 5 years before, I think partly due to my weight. I’ll let everyone know if PT and exercise (light swimming and possibly an elliptical machine or something like that). As you say, pushing ourselves is the best we can do. Lacking testosterone takes away that “adrenaline”, the drive to want to do things. Good luck.

John

  • Post #3
  • Thu Jan 3, 2019
Hi, I'm Egerg

I too am feeling weak especially in my legs and finding it difficult to get out of a chair. I also am experiencing arthritis in my neck and taking PT for this. I am taking xgeva for my bone health and this seems to be working for me. I have taken zytiga for about 3 months this last spring hopefully you will not have the reaction I did for I had heart failure do to this particular drug. My oncologist said this only happens to 1% of the patients that receive it. So I pray this does not happen to you. Now I started taking xtandi in october so far so good other than the weakness. I too am on lupron as well.
GWE

  • Post #4
  • Sat Jan 5, 2019
Hi, I'm JohnDavid

GWE, thanks for the heads up on Zytiga and possible heart failure. I’ve been a heart patient for 12 years and have a good cardiologist who is included on my cancer status. I know Zytiga can affect blood pressure and I measure that every day just to see if it goes up suddenly. It sounds like weakness is a common problem.

  • Post #5
  • Sat Jan 5, 2019
I'm Packersman, and I'm a survivor of Prostate Cancer

I too am weak and really tired all of the time. I am 61 and I had stage 2 PC, 28 treatments, 2 sets seed implants and that darn Lupron. My legs are shot. I am a BIG guy but I wasn’t having these problems before Lupron. I feel like I have aged 20 years. I find myself unable to do the things I used too. My legs can barely make it through the evening. Neither can I for that matter. Come 8 PM my eyes want to close. You can’t set me any or I will fall asleep. These are my major concerns beside the fact that I have to run like mad to the bathroom to avoid peeing my pants and when I get there, I can’t go, ARGH!!!!! I really can’t complain much as it seems to be a fairly painless process except for some of the side effects.

  • Post #6
  • Tue Jan 8, 2019
Hi, I'm JohnDavid

I find I get sleepy, too, and can nap easily. Lots of time I’ll fall asleep when I’m watching tv. Yet I can still sleep at night, waking briefly every 1 to 1 1/2 hours because of hot flashes. I really didn’t expect the weakness and exhaustion. I too am a pretty big guy, 6’1", now 245 (I’ve put on 10 lbs). I too can’t really complain a lot. I’d like to feel “normal” though. I hope all you guys feel better!

  • Post #7
  • Tue Jan 8, 2019

Add to Discussion

Sign in or Join (free) to add to this discussion. Add to this discussion